Medical Question #2 - Botox

Can someone tell me what the side effects of Botox injections might be? I ask becouse my mother recently received some injections into her left leg for muscle spasms, and now she is having pains in her neck - she thinks that the botox may have been too effective and that it is slowing down her entire left side. Is this possible?

Aside to Mods - I know not to depend on medical advice from this board. I am home from school today so that I can drive her to the doctor in a short while, so she will be seeing a doctor later today. However, her doctor was unable to answer the question above.


SanibelMan
“A wise man will not leave the right to the mercy of chance, nor wish it to prevail through the power of the majority. There is but little virtue in the action of masses of men.”
– Henry David Thoreau

Great article on Botox injections in the October Issue of Men’s Health (www.menshealth.com).

Some possible side-effects (usually worse if the doctor isn’t particularly skilled, or doesn’t know his patient well):

  • bruising at the site
  • headaches
  • “droop” of injected muscles, due to overdose or bad aim with the needle
  • “tight” plastic look - result of overdose

What Botox does cosmetically is paralyze the muscles and make the areas around them seem to plump – removing wrinkles. For other uses, yes, from what I’ve read it seems quite possible that the injections can cause a pretty wide-spread effect. Botox can “travel” after injections if precautions aren’t taken, and an overinjection can have some serious consequences.

Of course, since you’re taking her in to the doctor … he should be able to tell you more.